Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2011, 1:57 PM CDT for Jewell County, Smith County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2011, 1:57 PM CDT (18:57 UTC)
- Expired
- Apr 14, 2011, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jewell County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 54 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115 WUUS53 KGID 141857 SVRGID KSC089-183-141930- /O.NEW.KGID.SV.W.0005.110414T1857Z-110414T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 157 PM CDT THU APR 14 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS... NORTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 230 PM CDT * AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF IONIA...OR 24 MILES NORTHWEST OF BELOIT...AND MOVING NORTHWEST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ESBON AROUND 205 PM CDT. LEBANON AROUND 210 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3999 9879 3999 9840 3963 9822 3960 9848 TIME...MOT...LOC 1857Z 153DEG 34KT 3972 9844 WIND...HAIL <50MPH 1.00IN $$ SR
1 follow-up statement
729 WWUS53 KGID 141912 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 212 PM CDT THU APR 14 2011 KSC089-183-141930- /O.CON.KGID.SV.W.0005.000000T0000Z-110414T1930Z/ SMITH KS-JEWELL KS- 212 PM CDT THU APR 14 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN JEWELL AND NORTHEASTERN SMITH COUNTIES UNTIL 230 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ESBON...OR 28 MILES NORTHWEST OF BELOIT... MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN SMITH AND WESTERN JEWELL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS NOW IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3999 9879 3999 9840 3963 9822 3960 9848 TIME...MOT...LOC 1912Z 172DEG 23KT 3981 9839 WIND...HAIL <50MPH 1.00IN $$ SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 12:26 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 14, 12:26 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1226 PM CDT THU APR 14 2011
.AVIATION...18Z KGRI TAF. MVFR CONDITIONS TO CONTINUE AT KGRI
THROUGH MUCH OF THIS AFTERNOON...WITH IFR TO LIFR CONDITIONS
EXPECTED LATER TODAY THROUGH THE END OF THE CURRENT TAF PERIOD. KUEX
INDICATES ISOLATED TO SCATTERED CONVECTION APPROACHING KGRI FROM
THE SOUTH. CONVECTION WILL REMAIN POSSIBLE AT THE TERMINAL THROUGH
THIS AFTERNOON BEFORE DIMINISHING THIS EVENING AS INSTABILITY
ACROSS THE AREA ALSO DIMINISHES. STRATUS AND RAIN ARE THEN EXPECTED TO
OVERTAKE THE AREA THIS EVENING THROUGH THE END OF THE TAF
PERIOD...WITH CEILINGS NEAR 400FT AGL CURRENTLY FORECAST. LIGHT
SNOW MAY ALSO MIX IN FRIDAY MORNING AS THE LOWER TROPOSPHERIC
COLUMN COOLS TO LEVELS NEAR OR BELOW FREEZING. CERTAINLY THE MAJOR
WEATHER STORY FOR THIS TAF PERIOD WILL BE THE LOW LEVEL WIND
FIELD. SURFACE WINDS WILL REMAIN FROM THE EAST/NORTHEAST THROUGH THE
EARLY PART OF THE TAF...WITH SURFACE WINDS TRANSITIONING TO MORE
OF A NORTHERLY DIRECTION BY THE END OF THE TAF PERIOD. THE
APPROACH OF A SURFACE LOW FROM OKLAHOMA AND KANSAS WILL PRESENT AN
INCREASING LOW LEVEL PGF. THIS INCREASING LOW LEVEL PGF WILL
PRESENT SUSTAINED SURFACE WINDS IN EXCESS OF 30KTS THROUGH MUCH OF
THE TAF PERIOD...WITH GUSTS TO NEAR 40KTS ALSO POSSIBLE AT TIMES.
&&
.PREV DISCUSSION... /ISSUED 615 AM CDT THU APR 14 2011/
DISCUSSION...RUNNING A BIT BEHIND THIS MORNING...AND WILL KEEP
THE DETAILS A BIT SHORTER THAN USUAL. NEEDLESS TO SAY...ALL FOCUS
IS ON THE MAJOR...VERTICALLY STACKED MID/UPPER LOW PRESSURE SYSTEM
PASSING THROUGH THE REGION DURING THE NEXT 24-48 HOURS.
AS OF 10Z...THE CWA IS PRECIPITATION FREE...WITH SOME ISOLATED TO
SCATTERED SHOWERS/WEAK THUNDERSTORMS FESTERING A FEW COUNTIES TO
THE EAST ACROSS SOUTHEAST NEB ALONG THE NOSE OF A FAIRLY WEAK H85
LOW LEVEL JET. TO THE WEST...THE NEAREST PCPN IS STILL WELL TO THE
WEST ACROSS EASTERN CO AND THE NEB PANHANDLE...IN THE FORM OF
LIGHT RAIN OR LIGHT SNOW. OBJECTIVE SFC ANALYSIS REVEALS NORTHEAST
BREEZES SUSTAINED GENERALLY 10-15 MPH ACROSS THE CWA...WELL TO THE
NORTHEAST OF A 1001 MB LOW CENTERED WELL TO THE SOUTHWEST NEAR
AMARILLO. WATER VAPOR SATELLITE CLEARLY DEPICTS THE STRONG H5 LOW
TAKING ON A NEGATIVE TILT AS IT SPINS INTO COLORADO...WITH A 120KT
H3 JET STREAK DIVING ALONG THE BACKSIDE OF THE SYSTEM.
IN RESPONSE TO THE INTENSE DIVERGENCE ASSOCIATED WITH THE UPPER
JET...THE H5/H7 LOW WILL STAR TO CLOSE OFF DURING THE NEXT FEW
HOURS...WITH THE 0Z/06 NAM AND 00Z GFS/ECMWF IN DECENT AGREEMENT
CENTERING THE CIRCULATION ACROSS WEST CENTRAL KS BY 00Z THIS
EVENING...AND WOBBLING TO SOUTHWEST MO BY FRIDAY EVENING.
DESPITE PLENTY OF TWEAKING...REALLY THE OVERALL STORY HASN/T
CHANGED MUCH FROM PREVIOUS FORECAST. THERE ARE ESSENTIALLY THREE-
FOLD CONCERNS...SEVERE WEATHER CHANCES THIS AFTERNOON/THIS
EVENING...A DECENT SHOT OF AT LEAST A FEW INCHES OF SLUSHY SNOW
TONIGHT/FRIDAY MAINLY NORTHWEST...AND STRONG WINDS GALORE ACROSS
NEARLY ALL OF THE OUTLOOK AREA AT SOME POINT IN THE NEXT 24-36
HOURS.
AS AN INITIAL COMMENT...ALTHOUGH WIDESPREAD RAIN IS LIKELY BY LATE
THIS AFTERNOON/EVENING...HAVE LOWERED POPS A BIT FOR THIS
MORNING...AND POSSIBLY NOT ENOUGH...AND WANT TO EMPHASIZE THAT
MOST OF THE CWA COULD EASILY STAY DRY THROUGH AT LEAST NOON AS WE
WAIT LONGER THAN ORIGINALLY THOUGHT FOR FORCING TO ARRIVE.
REGARDING SEVERE WEATHER...AM FOLLOWING THE 00Z/06Z NAM SOLUTION
CLOSELY. ALTHOUGH THINGS HAVE TRENDED SOUTH A BIT FROM 24 HOURS
AGO...THE NAM STILL DEPICTS A ROUGHLY 996 MB SURFACE LOW SETTING
UP SHOP DIRECTLY OVER OUR NORTH CENTRAL KS ZONES BY THE 00Z-03Z
TIME FRAME...ALTHOUGH SBCAPE IS PROGGED TO BE VERY
NEGLIGIBLE...AND MUCAPE ONLY REGISTERING UP TO AROUND 300 J/KG.
CERTAINLY A FAR MORE FAVORABLE SEVERE WEATHER ENVIRONMENT WILL SET
UP IN THE TRUE WARM SECTOR FROM SOUTH CENTRAL/SOUTHEAST KANSAS
SOUTHWARD...BUT IF A NARROW RIBBON OF CLEARING/DESTABILIZATION IS
ABLE TO WRAP NORTHWARD INTO NORTH CENTRAL KS...A BRIEF PERIOD OF
MINI SUPERCELL STORMS IS POSSIBLE...AND CANNOT COMPLETELY RULE OUT
AN ISOLATED BRIEF TORNADO PER THIS SOMEWHAT CLASSIC COLD CORE
SETUP. HOWEVER...GUT FEELING AT THIS POINT IS THAT THE NECESSARY
MID LEVEL DRY INTRUSION WILL ARRIVE LATE ENOUGH IN THE
AFTERNOON/EVENING THAT STORMS WILL NOT BE ABLE TO TAKE ADVANTAGE
OF MUCH INSTABILITY...AND WOULD EXPECT MORE OF A WIDESPREAD AREA
OF GENERAL SHOWERS AND THUNDERSTORMS QUICKLY SPREADING NORTH
ACROSS THE CWA...WITH SMALL HAIL BEING THE MAIN THREAT.
CERTAINLY THE MOST WIDESPREAD THREAT WITH THIS SYSTEM WILL BE THE
WIND...AND HAVE OPTED FOR A FAIRLY SIMPLE APPROACH WITH HEADLINES
FOR NOW. FIRST OFF...THE INHERITED HIGH WIND WATCH WAS PUSHED
AHEAD TO 04Z...ALTHOUGH EASTERN PARTS OF THE WATCH AREA ESPECIALLY
EAST OF HIGHWAY 281 MAY NOT SEE SUSTAINED SPEEDS AROUND 40
MPH/GUSTS TO AROUND 55-60 MPH UNTIL WELL INTO FRIDAY. THIS WAS
EXPLAINED IN THE PRODUCT TEXT AS BEST AS POSSIBLE. WESTERN AREAS
WILL SEE THESE WINDS MUCH SOONER...AND AN UPGRADE TO HIGH WIND
WARNING IS VERY POSSIBLE IN THE NEXT 12 HOURS IF MODEL TRENDS
CONTINUE. OF COURSE THE MAIN WIND EVENT IS LATE TONIGHT/TOMORROW
AS THE NAM SHOWS A CORRIDOR OF 50-60KT H85 WINDS PUSHING ACROSS AT
LEAST THE WESTERN 2/3 OF THE CWA. HOWEVER...A PRELIMINARY ADVISORY
CRITERIA EVENT IS SHAPING UP FOR MOST NEB ZONES...AND AT LEAST
WESTERN SECTIONS OF KS ZONES ALREADY BY MID TO LATE AFTERNOON TODAY.
THIS WILL OCCUR IN RESPONSE TO RAPID PRESSURE FALLS AS THE LOW
DEEPENS...WITH THESE WINDS MAINLY FROM THE EAST/NORTHEAST AT
SUSTAINED SPEEDS NEAR 30 MPH. AS A RESULT...A WIND ADVISORY PRECEDES
THE HIGH WIND WATCH FROM 21Z-04Z.
AS FOR SNOWFALL...AM AFRAID THAT WE MIGHT NOT BE PLAYING THIS UP
ENOUGH ESPECIALLY IN THE NORTHWEST. DESPITE SURFACE TEMPERATURES
FORECAST TO HOLD UP WELL INTO THE MID/UPPER 30S IN MOST
AREAS...THE INTENSE DEFORMATION FORCING TO THE NORTH OF THE
DEPARTING MID LEVEL LOW COULD RESULT IN A VERY SLUSHY...BUT QUICK
FEW INCHES OF ACCUMULATION MAINLY LATE TONIGHT INTO FRIDAY
MORNING. CONFIDENCE IN HOW EFFICIENT ANY SNOW WILL ACTUALLY
ACCUMULATE IS QUITE LOW...AND HAVE FOREGONE ANY WINTER WEATHER
HEADLINES FOR NOW. AT SOME POINT TODAY/TONIGHT A WINTER WEATHER
ADVISORY MAY PROVE NECESSARY FOR MAINLY THE
DAWSON...SHERMAN...VALLEY COUNTY AREAS...AND IF WORST COMES TO
WORST I SUPPOSE A BLIZZARD HEADLINE IS NOT OUT OF THE QUESTION FOR
FRIDAY IF ANY WET SNOW IS ABLE TO GREATLY REDUCE VISIBILITIES IN
THE STRONG WINDS. UNFORTUNATELY...THIS MAY BE A SITUATION WHERE
WE MAY NOT KNOW UNTIL THINGS GET GOING JUST HOW THE SNOW IMPACT
WILL PLAY OUT. FOR THE VAST MAJORITY OF THE NORTHERN HALF OF THE
CWA...ANTICIPATE POTENTIAL ACCUMULATIONS TO BE NO MORE THAN 1-2
INCHES...AND THIS WILL BE A STRETCH GIVEN THE WET GROUND AND
TEMPERATURES MAINLY IN THE UPPER 30S/LOW 40S.
FINALLY...WITH MUCH OF THE CWA IN A D1 MODERATE DROUGHT PER THE
U.S. DROUGHT MONITOR...THE FORECAST TOTAL QPF OF 1-2 INCHES WILL BE
QUITE WELCOME...AND DON/T ANTICIPATE ANY FLOODING CONCERNS GIVEN
THE VERY DRY ANTECEDENT CONDITIONS.
FOR HIGH TEMPS TODAY FOLLOWED GFS LAMP/LAV QUITE CLOSELY
AGAIN...RANGING HIGHS FROM AROUND 50 FAR WEST/NORTHWEST...TO
AROUND 60 IN THE FAR EAST. DESPITE THE INSISTENCE OF MET/MAV
GUIDANCE SHOWING FRIDAY MAKING IT WELL INTO THE 40S ALL
AREAS...NUDGED DOWN HIGHS A FEW DEGREES KEEPING MOST NEBRASKA
ZONES IN THE 38-42 RANGE AT BEST...AND LOW 40S IN KS.
MADE NO CHANGES TO SATURDAY OR BEYOND WITH MORE THAN ENOUGH GOING
ON IN THE SHORT TERM.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING
FOR NEZ039>041-046>049-060>064-072>077-082>087.
HIGH WIND WATCH FROM 11 PM CDT THIS EVENING THROUGH FRIDAY
EVENING FOR NEZ039>041-046>048-060>063-072>076-082>086.
KS...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING
FOR KSZ005-017.
HIGH WIND WATCH FROM 11 PM CDT THIS EVENING THROUGH FRIDAY
EVENING FOR KSZ005>007-017>019.
&&
AVIATION...BRYANT
DISCUSSION...PFANNKUCHHazardous weather outlook, Apr 14, 5:15 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 515 AM CDT THU APR 14 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 515 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE OUTLOOK AREA TODAY INTO TONIGHT. REGARDING THUNDERSTORMS...AT LEAST ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TODAY INTO THIS EVENING. LOCATIONS GENERALLY SOUTHEAST OF A LINE FROM HEBRON NEBRASKA TO STOCKTON KANSAS STAND A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS PARTS OF NORTH CENTRAL KANSAS IN THE VICINITY OF A STRONG SURFACE LOW PRESSURE SYSTEM...ALTHOUGH THE GREATEST RISK FOR TORNADOES SHOULD REMAIN JUST SOUTHEAST OF THE AREA. REGARDING WINDS...STRONG EASTERLY WINDS WILL DEVELOP THIS AFTERNOON ACROSS MUCH OF THE AREA...WITH EVEN STRONGER NORTHWEST WINDS DEVELOPING THIS EVENING AND TONIGHT FOR AREAS MAINLY WEST OF HIGHWAY 281. A WIND ADVISORY AND HIGH WIND WATCH IS IN EFFECT...AND PLEASE REFER TO THESE PRODUCTS FOR ADDITIONAL DETAILS. FINALLY...AS COLDER AIR RUSHES INTO THIS STORM SYSTEM...SLUSHY SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT MAINLY FOR LOCATIONS WEST OF A LINE FROM ORD NEBRASKA TO PHILLIPSBURG KANSAS. AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...VERY STRONG NORTHWEST WINDS WILL OVERSPREAD THE MAJORITY OF THE OUTLOOK AREA...BEFORE GRADUALLY SUBSIDING FRIDAY NIGHT. PLEASE REFER TO THE HIGH WIND WATCH PRODUCT FOR FURTHER DETAILS. SLUSHY SNOW ACCUMULATION ALSO REMAINS POSSIBLE FRIDAY INTO FRIDAY EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES FORECAST MAINLY FOR LOCATIONS NORTH OF A LINE FROM KEARNEY TO GENEVA NEBRASKA. STORM TOTAL SNOWFALL ACCUMULATIONS OF AROUND 3 INCHES ARE POSSIBLE MAINLY IN THE DAWSON...SHERMAN AND VALLEY COUNTY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING...MAINLY FOR AREAS SOUTHEAST OF A LINE FROM HEBRON NEBRASKA TO STOCKTON KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Special weather statement, Apr 14, 11:24 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1124 AM CDT THU APR 14 2011 NEZ074-075-084-085-141715- ADAMS NE-FRANKLIN NE-KEARNEY NE-WEBSTER NE- 1124 AM CDT THU APR 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WEBSTER...EASTERN FRANKLIN...SOUTHEASTERN KEARNEY AND SOUTHWESTERN ADAMS COUNTIES UNTIL 1215 PM CDT... AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIVERTON...OR 38 MILES NORTHEAST OF PHILLIPSBURG...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAMPBELL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4046 9888 4044 9860 4007 9863 4008 9885 TIME...MOT...LOC 1623Z 182DEG 27KT 4011 9875 JCB
Special weather statement, Apr 14, 1:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 154 PM CDT THU APR 14 2011 KSZ006-007-141930- JEWELL KS-SMITH KS- 154 PM CDT THU APR 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEWELL AND NORTHEASTERN SMITH COUNTIES UNTIL 230 PM CDT... AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IONIA...OR 20 MILES NORTHWEST OF BELOIT... MOVING NORTHWEST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ESBON... LEBANON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3998 9875 3999 9839 3965 9823 3960 9847 TIME...MOT...LOC 1854Z 153DEG 34KT 3970 9839
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:49 AM CDT | Wind Advisory | GID | Phillips, Rooks | 40 hr |
| Apr 14, 1:54 PM CDT | Special Weather Statement | GID | Jewell | 36 min |
| Apr 14, 2:16 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 44 min |
| Apr 14, 2:21 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 39 min |
| Apr 14, 2:31 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 29 min |
| Apr 14, 2:37 PM CDT | Severe Thunderstorm Warning | GID | Smith | 23 min |
| Apr 14, 2:44 PM CDT | High Wind Warning | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 30 hr |
| Apr 14, 3:42 PM CDT | Special Weather Statement | GID | Rooks | 33 min |
| Apr 14, 4:13 PM CDT | Special Weather Statement | GID | Rooks | 47 min |
| Apr 14, 4:18 PM CDT | Special Weather Statement | GID | Jewell, Smith | 27 min |
| Apr 14, 4:30 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 30 min |
| Apr 14, 4:41 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 49 min |
| Apr 14, 4:56 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 24 min |
| Apr 14, 5:04 PM CDT | Special Weather Statement | GID | Mitchell | 26 min |
| Apr 14, 5:18 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 27 min |
| Apr 14, 5:20 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Smith | 40 min |
| Apr 14, 5:33 PM CDT | Tornado Warning | GID | Phillips | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.